Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 129, NWS Wilmington, OH

August 11, 2005Wayne County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 11, 2005, 3:25 PM EST for Wayne County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2005, 3:25 PM EST (20:25 UTC)
Expired
Aug 11, 2005, 4:15 PM EST
In force
50 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Wayne County, IN

The radar

The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1442 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 112025
SVRILN
INC177-112115-
/O.NEW.KILN.SV.W.0129.050811T2025Z-050811T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
325 PM EST THU AUG 11 2005

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WAYNE COUNTY IN INDIANA

* UNTIL 415 PM EST

* AT 322 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR ECONOMY...MOVING EAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  FOUNTAIN CITY...
  RICHMOND...

IN ADDITION...GREENS FORK...WILLIAMSBURG...INTERSTATE 70 AT EXIT
145...SPRING GROVE...BETHEL...WHITEWATER AND MIDDLEBORO ARE NEAR THE
PATH OF THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4008 8516 3985 8522 3980 8483 4000 8481

$$
1 follow-up statement
000 
WWUS51 KILN 112103
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
503 PM EDT THU AUG 11 2005

INC177-112115-
/O.CON.KILN.SV.W.0129.000000T0000Z-050811T2115Z/
WAYNE IN-
403 PM EST THU AUG 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EST FOR
NORTHEASTERN WAYNE COUNTY...

AT 400 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.
THIS STORM WAS LOCATED NEAR WHITEWATER...MOVING EAST AT 35 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN WAYNE
COUNTY.

LAT...LON 4002 8492 3984 8493 3983 8482 4000 8481

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:40 PM EST, 45 minutes earlier.

Area forecast discussion, Aug 11, 2:40 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT THU AUG 11 2005

.SHORT TERM (TONIGHT THROUGH SATURDAY)...

ISOLATED SHOWERS AND THUNDERSTORMS SOUTH OF THE WEAK SFC BOUNDARY
ACROSS MID CWA...WTH BAND OF SHOWERS AND THUNDERSTORMS RUNNING
NEAR/NORTH OF THE BOUNDARY. HAVE INCREASED PRECIPITATION CHANCES FOR
LATE AFTERNOON EARLY EVENING IN NW THIRD OF FA...THEN AM EXPECTING
MUCH OF THE CONVECTION TO DIE DOWN ONCE DIURNAL HEATING IS LOST.
GIVEN SOME LINGERING WEAK LOW LEVEL CONVERGENCE TONIGHT AS PER BOTH
RUC AND GFS...HAVE KEPT SLIGHT CHANCE FOR ISOLATED TSTMS TONIGHT IN
THE NORTH. GFS MORE CONSISTENT WTH THE BOUNDARY AND ITS ASSOCIATED
INSTABILITY AND PRECIPITATION...BUT STILL EXPERIENCING CONVECTIVE
FEEDBACK PROBLEMS TOWARD THE WEEKEND. AS BOUNDARY LIFTS NORTH
TONIGHT...AREA BECOMES WARM SECTORED ON FRIDAY...WTH LOWER 90S TO
NEAR MID 90S EXPECTED. MOST CONVECTION SHOULD REMAIN IN NORTHERN
FA...CLOSER TO SFC BOUNDARY. SOUTH OF THE BOUNDARY...MUCH OF
FORECAST AREA REMAINS CAPPED...SO HAVE KEPT ONLY MINIMAL PRECIP
CHANCES SOUTH TO ABOUT THE OHIO RIVER.  FOR FRI NIGHT AND
SATURDAY...SFC FNT TAKES ITS TIME DRAGGING SOUTH THROUGH THE FA. AM
KEEPING SOMEWHAT LOWER PRECIPITATION CHANCES THAN MAV AND ESPECIALLY
ETA NUMBERS...SO STICKING TO HIGH CHANCE FOR SATURDAY.

&&

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
A COLD FRONT WILL BE APPROACHING EARLY IN THE PERIOD AND MOVE
THROUGH MUCH OF THE AREA BY MONDAY MORNING. IT APPEARS THAT THE
FRONT WILL THEN STALL NEAR THE FAR SOUTHERN PART OF THE FORECAST
AREA AND SERVE AS A FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH THE
MIDDLE OF THE WEEK. THIS BOUNDARY IS FORECAST TO LIFT NORTHWARD ON
THURSDAY LEADING TO THE POSSIBILITY OF DIURNAL ACTIVITY ACROSS ALL
ZONES.

&&

.PREVIOUS DISCUSSION...
(ISSUED 130 PM EDT THU AUG 11 2005)

AVIATION (18Z-18Z)...
ISOLATED SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP SOUTH OF
BOUNDARY ACROSS FAR SOUTHERN OHIO...NORTHERN KENTUCKY AND SOUTHEAST
INDIANA. EXPECT TO SEE COVERAGE BECOME A LITTLE BETTER OVER THE NEXT
COUPLE OF HOURS WITH CONTINUED DESTABILIZATION SO HAVE INCLUDED A
VCTS FOR KCVG AND KLUK THROUGH 00Z. LEFT REMAINING TAF SITES DRY
ALTHOUGH WILL HAVE TO KEEP AN EYE ON PCPN MOVING ACROSS NORTHERN
INDIANA. IF IT HOLDS TOGETHER...IT MAY BRUSH NORTHERN TAF SITES
LATER THIS AFTERNOON. HAVE GENERALLY STUCK WITH PERSISTENCE FOR BR
OVERNIGHT TONIGHT AND EXPECT TO SEE MVFR CONDITIONS WITH LOCAL IFR
VSBYS TOWARD DAYBREAK.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Aug 11, 4:15 AM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
515 AM EDT THU AUG 11 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-120911-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
515 AM EDT THU AUG 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE IN THE FORECAST FOR THIS ENTIRE PERIOD. EACH DAY
WILL BRING THE POSSIBILITY THAT SOME OF THE STORMS MAY REACH SEVERE
LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.